Chandran, L Sunil and Sivadasan, Naveen (2008) The cubicity of hypercube graphs. In: Discrete Mathematics, 308 (23). pp. 5795-5800.
full.pdf - Published Version
Restricted to Registered users only
Download (240Kb) | Request a copy
For a graph G, its cubicity View the MathML source is the minimum dimension k such that Gis representable as the intersection graph of (axis-parallel) cubes in k-dimensional space. (A k-dimensional cube is a Cartesian product R1×R2×cdots, three dots, centered×Rk, where Ri is a closed interval of the form [ai,ai+1] on the real line.) Chandran et al. [L.S. Chandran, C. Mannino, G. Oriolo, On the cubicity of certain graphs, Information Processing Letters 94 (2005) 113–118] showed that for a d-dimensional hypercube Hd, View the MathML source. In this paper, we use the probabilistic method to show that View the MathML source. The parameter boxicity generalizes cubicity: the boxicity View the MathML source of a graph G is defined as the minimum dimension k such that G is representable as the intersection graph of axis-parallel boxes in k-dimensional space. Since View the MathML source for any graph G, our result implies that View the MathML source. The problem of determining a non-trivial lower bound for View the MathML source is left open.
|Item Type:||Journal Article|
|Additional Information:||Copyright of this article belongs to Elsevier Science.|
|Department/Centre:||Division of Electrical Sciences > Computer Science & Automation (Formerly, School of Automation)|
|Date Deposited:||21 Aug 2009 08:29|
|Last Modified:||19 Sep 2010 04:57|
Actions (login required)